Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 33, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 16, 2016, 2:23 PM EDT for Carroll County, Columbiana County, Tuscarawas County, Ohio. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2016, 2:23 PM EDT (18:23 UTC)
- Expired
- Jun 16, 2016, 3:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, OH, Columbiana County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 80 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:15 PM EDT | TSTM WND DMG | Minerva Jct, OH | NUMEROUS TREES DOWN |
| Jun 16, 3:15 PM EDT | TSTM WND DMG | Minerva Jct, OH | NUMEROUS TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:58 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
772
WUUS51 KPBZ 161823
SVRPBZ
OHC019-029-157-161930-
/O.NEW.KPBZ.SV.W.0033.160616T1823Z-160616T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
223 PM EDT THU JUN 16 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COLUMBIANA COUNTY IN EAST CENTRAL OHIO...
NORTHERN CARROLL COUNTY IN EAST CENTRAL OHIO...
NORTHEASTERN TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
* UNTIL 330 PM EDT
* AT 223 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF ALLIANCE TO NEAR DALTON...MOVING
EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN
SOME POWER OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
NEW PHILADELPHIA...DOVER...SALEM...COLUMBIANA...EAST PALESTINE...
CARROLLTON...MINERVA...LISBON...STRASBURG...LEETONIA...
NEW WATERFORD...AUGUSTA...MALVERN...BOLIVAR...MINERAL CITY...
HANOVERTON...DELLROY...ROSWELL...PARRAL AND ZOAR.
THIS INCLUDES INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 86 AND 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 4065 8147 4067 8146 4065 8144 4065 8124
4072 8124 4073 8109 4090 8108 4090 8090
4093 8089 4093 8082 4090 8082 4090 8052
4085 8052 4046 8136 4064 8162
TIME...MOT...LOC 1823Z 291DEG 23KT 4100 8115 4075 8171
HAIL...0.75IN
WIND...60MPH
$$
TAX3 follow-up statements
184
WWUS51 KPBZ 161903
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
303 PM EDT THU JUN 16 2016
OHC157-161912-
/O.CAN.KPBZ.SV.W.0033.000000T0000Z-160616T1930Z/
TUSCARAWAS OH-
303 PM EDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TUSCARAWAS COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE...THE
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL OHIO.
LAT...LON 4054 8118 4065 8124 4071 8124 4073 8109
4090 8108 4090 8090 4093 8089 4093 8082
4090 8082 4090 8069 4082 8058 4055 8117
TIME...MOT...LOC 1902Z 291DEG 23KT 4092 8087 4067 8143
$$
OHC019-029-161930-
/O.CON.KPBZ.SV.W.0033.000000T0000Z-160616T1930Z/
COLUMBIANA OH-CARROLL OH-
303 PM EDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN COLUMBIANA AND NORTHERN CARROLL COUNTIES...
AT 302 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SALEM TO NEAR EAST SPARTA...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
SALEM...COLUMBIANA...CARROLLTON...LISBON...LEETONIA...
NEW WATERFORD...AUGUSTA...MALVERN...HANOVERTON...SUMMITVILLE...
WINONA...NEW GARDEN...NORTH GEORGETOWN...GUILFORD LAKE STATE PARK...
HOMEWORTH AND EAST ROCHESTER.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4054 8118 4065 8124 4071 8124 4073 8109
4090 8108 4090 8090 4093 8089 4093 8082
4090 8082 4090 8069 4082 8058 4055 8117
TIME...MOT...LOC 1902Z 291DEG 23KT 4092 8087 4067 8143
HAIL...0.75IN
WIND...60MPH
$$
24311
WWUS51 KPBZ 161910
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
310 PM EDT THU JUN 16 2016
OHC019-029-161930-
/O.CON.KPBZ.SV.W.0033.000000T0000Z-160616T1930Z/
COLUMBIANA OH-CARROLL OH-
310 PM EDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN COLUMBIANA AND NORTHEASTERN CARROLL COUNTIES...
AT 310 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SALEM TO EAST SPARTA...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
SALEM...COLUMBIANA...LISBON...LEETONIA...NEW WATERFORD...
HANOVERTON...SUMMITVILLE...NEW GARDEN...
WINONA AND GUILFORD LAKE STATE PARK.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4067 8091 4072 8095 4090 8098 4090 8090
4093 8089 4093 8082 4090 8082 4090 8069
4082 8058
TIME...MOT...LOC 1910Z 291DEG 23KT 4091 8082 4066 8138
HAIL...0.75IN
WIND...60MPH
$$
24454
WWUS51 KPBZ 161919
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
319 PM EDT THU JUN 16 2016
OHC019-161928-
/O.CAN.KPBZ.SV.W.0033.000000T0000Z-160616T1930Z/
CARROLL OH-
319 PM EDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL OHIO.
LAT...LON 4073 8079 4074 8079 4080 8081 4084 8087
4093 8089 4093 8082 4090 8082 4090 8069
4082 8058
TIME...MOT...LOC 1918Z 291DEG 23KT 4089 8076 4064 8132
$$
OHC029-161930-
/O.CON.KPBZ.SV.W.0033.000000T0000Z-160616T1930Z/
COLUMBIANA OH-
319 PM EDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN COLUMBIANA COUNTY...
AT 318 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LEETONIA TO NEAR EAST SPARTA...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
SALEM...COLUMBIANA...LISBON...LEETONIA AND NEW WATERFORD.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4073 8079 4074 8079 4080 8081 4084 8087
4093 8089 4093 8082 4090 8082 4090 8069
4082 8058
TIME...MOT...LOC 1918Z 291DEG 23KT 4089 8076 4064 8132
HAIL...0.75IN
WIND...60MPH
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:48 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 16, 1:48 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 148 PM EDT THU JUN 16 2016 .SYNOPSIS... Crossing low pressure will bring showers and thunderstorms to the Upper Ohio Valley Region today. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Aside from storm current near Morgantown, most of the morning activity has moved east. We received numerous hail reports in eastern Ohio and the northern West Virginia panhandle, and wind damage reports along and north of I-80. Passage of the line has left some relatively more stable air in its wake, which complicates the forecast for afternoon/evening convection. Storms are already starting to fire just west of Cleveland. Still expect some recovery in the airmass sufficient to support another round of storms after 19Z or so ahead of approaching low pressure, with the full spectrum of threats still possible. Flooding will also be a threat especially in recently rained-on areas, and this particular threat will continue well into the night with ideal warm-rain process conditions. Activity will begin to die down after 06Z or so with loss of instability and the passage of the low. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... Building high pressure will improve conditions rapidly behind the exiting low. Expect Friday and Saturday temperatures near the average with more comfortable humidity levels as per lower dewpoints. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... That high is progged to maintain dry and seasonal weather into early next week. Northeast flow in the boundary layer may initially limit temperatures to near, or a few degrees above the averages, but rising heights aloft are signaling a rapid moderation with temperatures for the period expected about 5 to 10 degrees above the near 80 average. As mid week approaches, the models indicate frontal encroachment, with passage currently slated for Tuesday. Rain chances have been increased, and the temperature prognosis eased for that eventually. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Rounds of thunderstorms are expected over the next 9-12 hours as low pressure approaches and crosses in an unstable atmosphere. Tried to give 2 hour TEMPO windows in TAFs to time best threat, but expect IFR or even LIFR impacts from storms are possible at any time into this evening. Strong wind gusts are likely and will attempt to amend with details as the threat develops. Activity will begin to die down after 06Z, although low clouds and fog of at least MVFR intensity are expected overnight until past sunrise on Friday. VFR conditions are expected to be reestablished by midday. .OUTLOOK /FRIDAY THROUGH MONDAY/... VFR conditions are expected through the weekend. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 16, 2:01 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 201 PM EDT THU JUN 16 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007-013-014-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-171815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-LAWRENCE-BUTLER- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 201 PM EDT THU JUN 16 2016 ...SEVERE THUNDERSTORM WATCH 261 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ALSO...HEAVY RAINFALL MAY SPAWN LOCALIZED FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ008-009-015-016-171815- VENANGO-FOREST-CLARION-JEFFERSON- 201 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY WITH DAMAGING WIND GUSTS AS THE PRIMARY HAZARD. HEAVY RAINFALL MAY SPAWN LOCALIZED FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 12:14 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1214 PM EDT THU JUN 16 2016
PAZ021>023-073-161700-
INDIANA-WESTMORELAND-ALLEGHENY-ARMSTRONG-
1214 PM EDT THU JUN 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL INDIANA...
SOUTHWESTERN ARMSTRONG...NORTHEASTERN ALLEGHENY AND NORTHWESTERN
WESTMORELAND COUNTIES...
AT 1214 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR GIBSONIA TO NEAR PITTSBURGH.
MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PITTSBURGH...PENN HILLS...MONROEVILLE...GREENSBURG...LATROBE...
VANDERGRIFT...APOLLO...SHALER TOWNSHIP...PLUM...WEST MIFFLIN...
BALDWIN...MURRYSVILLE...HAMPTON TOWNSHIP...WILKINSBURG...
NEW KENSINGTON...LOWER BURRELL...MUNHALL...HARRISON TOWNSHIP...
NORTH VERSAILLES AND SWISSVALE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 38 AND 63.
INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 72 AND 84.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4031 7940 4041 7999 4067 7998 4067 7969
4070 7969 4074 7936
TIME...MOT...LOC 1614Z 270DEG 29KT 4062 7991 4045 7993
TAXSpecial weather statement, Jun 16, 12:17 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1217 PM EDT THU JUN 16 2016
MDZ001-WVZ509>513-161700-
GARRETT-EASTERN PRESTON-PRESTON-RIDGES OF EASTERN MONONGALIA AND
NORTHWESTERN PRESTON-MONONGALIA-WESTERN TUCKER-
1217 PM EDT THU JUN 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN GARRETT...
NORTH CENTRAL TUCKER...PRESTON AND SOUTHEASTERN MONONGALIA
COUNTIES...
AT 1217 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES NORTH OF KINGWOOD TO NEAR
MORGANTOWN. MOVEMENT WAS SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
KINGWOOD...MOUNTAIN LAKE PARK...OAKLAND...TERRA ALTA...ROWLESBURG...
BAYARD...LOCH LYNN HEIGHTS...DEER PARK...NEWBURG...BROOKHAVEN...
REEDSVILLE...MASONTOWN...ALBRIGHT...TUNNELTON...HANNAHSVILLE...
CATHEDRAL STATE PARK...GORMAN...ISRAEL...SILVER LAKE AND HUTTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 68 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 2...NEAR
MILE MARKER 23...AND BETWEEN MILE MARKERS 25 AND 27.
INTERSTATE 79 IN WEST VIRGINIA BETWEEN MILE MARKERS 143 AND 149.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3938 7990 3943 7989 3949 8001 3956 8010
3967 7958 3942 7913 3941 7914 3942 7916
3939 7916 3940 7918 3936 7922 3936 7926
3934 7925 3930 7929 3930 7933 3920 7947
3920 7949 3922 7951 3915 7960
TIME...MOT...LOC 1617Z 309DEG 26KT 3962 7961 3954 7997
TAXLocal storm report, Jun 16, 12:25 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1225 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM TSTM WND DMG 3 N NEW LEBANON 41.45N 80.07W
06/16/2016 MERCER PA DEPT OF HIGHWAYS
TREES BLOCKING ROADWAY ALONG RTE 173 BETWEEN
NEW LEBANON AND SUNOL ROAD IN FRENCH CREEK
TWP.
&&
JDSpecial weather statement, Jun 16, 12:42 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1242 PM EDT THU JUN 16 2016 PAZ014-020-021-161715- BUTLER-ALLEGHENY-BEAVER- 1242 PM EDT THU JUN 16 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BEAVER... SOUTHWESTERN BUTLER AND NORTH CENTRAL ALLEGHENY COUNTIES... AT 1242 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ECONOMY...OR NEAR MONACA...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MCCANDLESS TOWNSHIP...CRANBERRY...FRANKLIN PARK...MONACA... HAMPTON TOWNSHIP...ECONOMY...WEXFORD...BADEN...SEVEN FIELDS... GIBSONIA...MARS...CONWAY...FREEDOM...BRADFORDWOODS... EAST ROCHESTER...VALENCIA...CALLERY...PINE TOWNSHIP AND WARRENDALE. THIS INCLUDES THE FOLLOWING HIGHWAYS... PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 21 AND 40. INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 74 AND 82. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4066 8027 4075 8027 4075 7991 4057 7992 TIME...MOT...LOC 1642Z 278DEG 22KT 4069 8020 TAX
Local storm report, Jun 16, 12:44 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1244 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM TSTM WND DMG 1 SW GREENVILLE EAST 41.39N 80.37W
06/16/2016 MERCER PA EMERGENCY MNGR
TREE AND UTILITY POLE DOWN ON MERCER ROAD.
&&
JDSpecial weather statement, Jun 16, 1:02 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
102 PM EDT THU JUN 16 2016
PAZ014-021-022-073-161745-
WESTMORELAND-BUTLER-ALLEGHENY-ARMSTRONG-
102 PM EDT THU JUN 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
ARMSTRONG...SOUTHEASTERN BUTLER...NORTHEASTERN ALLEGHENY AND
NORTHWESTERN WESTMORELAND COUNTIES...
AT 101 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM EVANS CITY TO GIBSONIA TO SHARPSBURG.
MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PITTSBURGH...PENN HILLS...VANDERGRIFT...KITTANNING...APOLLO...
SHALER TOWNSHIP...PLUM...MURRYSVILLE...HAMPTON TOWNSHIP...
NEW KENSINGTON...LOWER BURRELL...HARRISON TOWNSHIP...
O'HARA TOWNSHIP...OAKMONT...FOX CHAPEL...ARNOLD...TARENTUM...
NATRONA HEIGHTS...MILLVALE AND ETNA.
THIS INCLUDES PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 36 AND 54.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4047 7997 4062 7999 4076 8007 4091 7959
4069 7943 4055 7943 4052 7946 4048 7945
4049 7944 4049 7943 4047 7943
TIME...MOT...LOC 1701Z 259DEG 29KT 4076 8003 4063 7995 4049 7994
TAXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:25 AM EDT | Special Weather Statement | PBZ | Carroll, Columbiana, Harrison, Jefferson, Tuscarawas | 65 min |
| Jun 16, 8:40 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Harrison, Jefferson, Tuscarawas | 35 min |
| Jun 16, 8:45 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison, Tuscarawas | 45 min |
| Jun 16, 9:27 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Harrison, Jefferson | 48 min |
| Jun 16, 10:13 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Jefferson | 62 min |
| Jun 16, 2:29 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 46 min |
| Jun 16, 3:07 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison, Jefferson | 38 min |
| Jun 16, 3:23 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 52 min |
| Jun 16, 3:34 PM EDT | Areal Flood Advisory | PBZ | Carroll, Columbiana, Jefferson | 3 hr |
| Jun 16, 3:55 PM EDT | Flash Flood Watch | PBZ | Belmont, Carroll, Columbiana, Harrison, Jefferson | 11 hr |
| Jun 16, 3:57 PM EDT | Flash Flood Warning | PBZ | Columbiana | 4 hr |
| Jun 16, 4:19 PM EDT | Areal Flood Advisory | PBZ | Jefferson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.